Alert archive / Georgia / High Wind Watches in 2013
High Wind Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this high wind watch at Jan 29, 2013, 3:59 AM EST for 7 counties in Georgia. It took effect at Jan 30, 2013, 5:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 3:59 AM EST (08:59 UTC)
- In effect from
- Jan 30, 2013, 5:00 AM EST
- Expired
- Jan 29, 2013, 3:43 PM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 157 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440 WWUS72 KFFC 290859 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 359 AM EST TUE JAN 29 2013 ...DAMAGING WINDS POSSIBLE FOR THE HIGHER ELEVATIONS LATE TONIGHT INTO WEDNESDAY... .A STRONG STORM SYSTEM WILL PROGRESS THROUGH THE MISSISSIPPI VALLEY TUESDAY NIGHT WITH A COLD FRONT MOVING RAPIDLY THROUGH THE DEEP SOUTH. AHEAD OF THIS SYSTEM...STRONG WINDS WILL DEVELOP LATE TONIGHT AND INCREASE THROUGH THE MORNING HOURS WEDNESDAY. DURING THE MORNING HOURS...SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THESE WINDS BUT IT SHOULD BE NOTED THAT VERY STRONG WINDS WILL BE POSSIBLE OUTSIDE OF ANY SHOWER OR THUNDERSTORM ACTIVITY AS WELL. RECENT RAINS AND THE ADDITIONAL HEAVY RAINFALL ANTICIPATED FROM THIS SYSTEM WILL ALLOW FOR TREES TO BE UPROOTED WITH GREATER EASE. GAZ006>009-014>016-300000- /O.NEW.KFFC.HW.A.0001.130130T1000Z-130131T0000Z/ FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 359 AM EST TUE JAN 29 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * LOCATIONS...THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...LATE TONIGHT INTO WEDNESDAY. * IMPACTS...TREES AND POWERLINES WILL BE DOWNED AND LOOSE AND UNSECURED OBJECTS WILL BE CARRIED BY THE STRONG WINDS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF 45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
932 WWUS72 KFFC 290936 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 AM EST TUE JAN 29 2013 ...DAMAGING WINDS POSSIBLE FOR THE HIGHER ELEVATIONS LATE TONIGHT INTO WEDNESDAY... .A STRONG STORM SYSTEM WILL PROGRESS THROUGH THE MISSISSIPPI VALLEY TUESDAY NIGHT WITH A COLD FRONT MOVING RAPIDLY THROUGH THE DEEP SOUTH. AHEAD OF THIS SYSTEM...STRONG WINDS WILL DEVELOP LATE TONIGHT AND INCREASE THROUGH THE MORNING HOURS WEDNESDAY. DURING THE MORNING HOURS...SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THESE WINDS BUT IT SHOULD BE NOTED THAT VERY STRONG WINDS WILL BE POSSIBLE OUTSIDE OF ANY SHOWER OR THUNDERSTORM ACTIVITY AS WELL. RECENT RAINS AND THE ADDITIONAL HEAVY RAINFALL ANTICIPATED FROM THIS SYSTEM WILL ALLOW FOR TREES TO BE UPROOTED WITH GREATER EASE. GAZ061-062-072>076-080>086-090>098-102>113-291500- /O.NEW.KFFC.FG.Y.0002.130129T0936Z-130129T1500Z/ HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE- MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 436 AM EST TUE JAN 29 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS...ALONG AND SOUTH OF A LOUISVILLE TO AMERICUS LINE. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...THROUGH 10 AM. * IMPACTS...DENSE FOG WILL CREATE DANGEROUS DRIVING CONDITIONS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ GAZ006>009-014>016-300000- /O.CON.KFFC.HW.A.0001.130130T1000Z-130131T0000Z/ FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 436 AM EST TUE JAN 29 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... * LOCATIONS...THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE TONIGHT INTO WEDNESDAY. * IMPACTS...TREES AND POWERLINES WILL BE DOWNED AND LOOSE AND UNSECURED OBJECTS WILL BE CARRIED BY THE STRONG WINDS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF 45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
825 WWUS72 KFFC 291505 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 AM EST TUE JAN 29 2013 ...DAMAGING WINDS POSSIBLE FOR THE HIGHER ELEVATIONS LATE TONIGHT INTO WEDNESDAY... .A STRONG STORM SYSTEM WILL PROGRESS THROUGH THE MISSISSIPPI VALLEY TUESDAY NIGHT WITH A COLD FRONT MOVING RAPIDLY THROUGH THE DEEP SOUTH. AHEAD OF THIS SYSTEM...STRONG WINDS WILL DEVELOP LATE TONIGHT AND INCREASE THROUGH THE MORNING HOURS WEDNESDAY. DURING THE MORNING HOURS...SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THESE WINDS BUT IT SHOULD BE NOTED THAT VERY STRONG WINDS WILL BE POSSIBLE OUTSIDE OF ANY SHOWER OR THUNDERSTORM ACTIVITY AS WELL. RECENT RAINS AND THE ADDITIONAL HEAVY RAINFALL ANTICIPATED FROM THIS SYSTEM WILL ALLOW FOR TREES TO BE UPROOTED WITH GREATER EASE. GAZ061-062-072>076-080>086-090>098-102>113-291615- /O.EXP.KFFC.FG.Y.0002.000000T0000Z-130129T1500Z/ HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-CHATTAHOOCHEE- MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 1005 AM EST TUE JAN 29 2013 ...DENSE FOG ADVISORY HAS EXPIRED... VISIBILITIES WILL CONTINUE TO RISE THIS MORNING. $$ GAZ006>009-014>016-300000- /O.CON.KFFC.HW.A.0001.130130T1000Z-130131T0000Z/ FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1005 AM EST TUE JAN 29 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... * LOCATIONS...THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE TONIGHT INTO WEDNESDAY. * IMPACTS...TREES AND POWER LINES WILL BE DOWNED AND LOOSE AND UNSECURED OBJECTS WILL BE CARRIED BY THE STRONG WINDS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 35 MPH...OR GUSTS OF 45 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
662 WWUS72 KFFC 292043 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EST TUE JAN 29 2013 ...DAMAGING WINDS EXPECTED ACROSS THE HIGHER ELEVATIONS OF NORTHEAST GEORGIA LATE TONIGHT INTO WEDNESDAY... .A STRONG STORM SYSTEM WILL PROGRESS THROUGH THE MISSISSIPPI VALLEY TUESDAY NIGHT WITH A COLD FRONT MOVING RAPIDLY THROUGH THE DEEP SOUTH. AHEAD OF THIS SYSTEM...STRONG WINDS WILL DEVELOP LATE TONIGHT AND INCREASE THROUGH THE MORNING HOURS WEDNESDAY. DURING THE MORNING HOURS...SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THESE WINDS BUT IT SHOULD BE NOTED THAT VERY STRONG WINDS WILL BE POSSIBLE OUTSIDE OF ANY SHOWER OR THUNDERSTORM ACTIVITY AS WELL. RECENT RAINS AND THE ADDITIONAL HEAVY RAINFALL ANTICIPATED FROM THIS SYSTEM WILL ALLOW FOR TREES TO BE UPROOTED WITH GREATER EASE. GAZ006>009-014>016-300500- /O.UPG.KFFC.HW.A.0001.130130T1000Z-130131T0000Z/ /O.NEW.KFFC.HW.W.0001.130130T1000Z-130131T0000Z/ FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 343 PM EST TUE JAN 29 2013 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN TN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS...MAINLY ABOVE 2000 FEET. * WINDS...SOUTHWEST WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE TONIGHT INTO WEDNESDAY. * IMPACTS...TREES AND POWER LINES WILL LIKELY BE DOWNED...AND LOOSE AND UNSECURED OBJECTS WILL BE CARRIED BY THE STRONG WINDS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH...OR GUSTS OF 45 MPH OR MORE...COULD TOPPLE TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. && $$ GAZ001>005-011>013-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300500- /O.NEW.KFFC.WI.Y.0001.130130T1000Z-130131T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-PICKENS- FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE...VIDALIA 343 PM EST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN TN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY. * LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA. * WINDS...SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE TONIGHT INTO WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DMG
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this high wind watch went out at Jan 28, 6:35 PM EST, 9 hours 24 minutes earlier.
Area forecast discussion, Jan 28, 6:35 PM EST, 9 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 635 PM EST MON JAN 28 2013 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... /ISSUED AT 237 PM EST MON JAN 28 2013/ WEDGE EFFECTS STILL BEING FELT ACROSS THE CWA WITH LOW CLOUDS AND COOL TEMPS. HOWEVER THIS WILL BE SHORT LIVED AS A SOUTHEAST FLOW IS BEGINNING TO SPREAD ACROSS THE CWA THIS AFTERNOON. ALL MODELS AGREE THIS TREND WILL CONTINUE THROUGH TONIGHT. EXPECT ATLANTIC AND GULF MOISTURE TO SPREAD INTO THE CWA TONIGHT BRINGING AN INCREASE IN LOW LEVEL MOISTURE. THIS WILL AID IN FOG DEVELOPMENT LATE TONIGHT. AS A SOUTH TO SOUTHEAST FLOW CONTINUES TUESDAY...ALONG WITH STRONG WARM ADVECTION...TEMPS WILL RISE RAPIDLY INTO THE 60S AND 70S ACROSS MUCH OF THE CWA. THE DEEP MOISTURE WILL REMAIN WELL TO OUR WEST...HOWEVER WITH AN INCREASE IN LOW LEVEL MOISTURE AND DAYTIME HEATING THERE COULD BE ISOLATED SHOWERS ACROSS PARTS OF WEST AND CENTRAL GA TUESDAY AFTERNOON. MOISTURE WILL INCREASE TUESDAY NIGHT WITH SHOWERS SPREADING INTO NORTH GA ALONG WITH ISOLATED THUNDER AFTER MIDNIGHT TUESDAY NIGHT. FOR WEDNESDAY...OTHER THAN A DIFFERENCE IN TIMING BETWEEN THE MODELS...ALL POINT TO SHOWERS AND THUNDERSTORMS SPREADING ACROSS THE STATE THROUGH THE DAY AHEAD OF A STRONG COLD FRONT. ALTHOUGH CAPES AND MUCAPES ARE LOW...THERE IS ENOUGH LOW LEVEL SHEAR FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP...MAINLY IN A SQUALL LINE ALONG AND AHEAD OF THE COLD FRONT. WILL ADD ISOLATED SEVERE TO WEDNESDAYS FORECAST IN ALL AREAS. AS FOR TIMING...AT THIS TIME...THE NORTHWESTERN HALF OF THE CWA WILL BE THE FOCUS AREA FOR SEVERE STORMS IN THE MORNING...AND THE SOUTHEASTERN HALF DURING THE AFTERNOON. 17 .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 237 PM EST MON JAN 28 2013/ MODELS ARE IN DECENT AGREEMENT GOING INTO THE EXTENDED PORTIONS OF THE FORECAST. THE FRONTAL SYSTEM BRINGING SEVERE WEATHER TO THE AREA WEDNESDAY WILL MOVE EAST OF THE AREA WEDNESDAY NIGHT WITH SURFACE HIGH PRESSURE BUILDING IN FROM THE TX GULF COAST THU. THE VERY LARGE UPPER TROUGH REMAINS ACROSS THE EASTERN U.S. THROUGH THURSDAY AND INTO EARLY FRIDAY. AFTER THIS THROUGH MOVES THROUGH IT PUTS GA IN NEAR ZONAL FLOW THROUGH SAT...WITH A MUCH WEAKER DISTURBANCE MOVING INTO THE AREA FRIDAY. WITH A COOLER AIR MASS IN PLACE...ALONG WITH THE MOISTURE INFLUENCE...IT IS POSSIBLE FOR SNOW FLURRIES OR LIGHT SNOW...ESPECIALLY ACROSS THE NORTH GEORGIA MOUNTAINS OVERNIGHT THURSDAY INTO FRIDAY. THE RUN TO RUN MODEL TRENDS IS TO PULL THIS SYSTEM FURTHER NORTH...KEEPING THE BEST MOISTURE NORTH OF THE TN/GA BORDER. THIS SCENARIOS STILL LOOKS FEASIBLE SO WILL CONTINUE THE MENTION OF THE LIGHT WINTER PRECIP. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. THE ZONAL FLOW CONTINUES TO PERSIST INTO THE WEEKEND...WITH ANOTHER SHORTWAVE IMPACTING NORTH GEORGIA LATE SATURDAY INTO SUNDAY. LIKE WITH THE EARLIER DISTURBANCE...MOISTURE IS LIMITED AND THE ARCTIC AIR MASS REMAINS IN PLACE. WILL CONTINUE WITH SLIGHT CHANCE RAIN OR SNOW SATURDAY NIGHT...AND SLIGHT CHANCE SNOW FLURRIES EARLY SUNDAY FOR FAR NORTH GEORGIA. HIGH PRESSURE BUILDS BACK IN ACROSS THE AREA BY EARLY NEXT WEEK. 01 && .AVIATION... 00Z UPDATE... MODELS IN GOOD AGREEMENT WITH CURRENT VFR CONDITIONS DETERIORATING BY LATE THIS EVENING AS LOW LEVEL MOISTURE CONTINUES TO INCREASE FROM THE SOUTH. AS A RESULT... EXPECT MVFR CIGS TO RETURN BY 04-05Z THIS EVENING... THEN LOWING TO IFR BY 09Z...THEN LIFR BY 11Z TUE. EXPECT A SLOW IMPROVEMENT TO FINALLY VFR BY 19-20Z TUE. HOWEVER... THIS WILL LIKELY BE SHORT-LIVED AS MVFR CIGS RETURN BY 00-02Z WED AND PERSIST...WITH EXPECTED ADDITIONAL LOWERING TUE NIGHT. OTHERWISE... MOIST/LIGHT ESE WINDS TONIGHT WILL FAVOR FOG... LIKELY IN THE IFR RANGE FOR MOST TAF SITES. A SE WIND AROUND 10-12KTS IS ON TAP FOR TUE. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON CIGS AND VSBYS HIGH ON REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 70 58 67 / 10 10 40 100 ATLANTA 51 70 61 63 / 10 20 30 100 BLAIRSVILLE 40 61 54 61 / 10 10 60 100 CARTERSVILLE 47 68 58 62 / 5 20 50 100 COLUMBUS 57 77 65 72 / 10 20 20 100 GAINESVILLE 44 63 56 64 / 10 10 50 100 MACON 49 75 62 73 / 10 20 20 100 ROME 47 69 61 62 / 5 20 50 100 PEACHTREE CITY 47 73 61 66 / 5 20 20 100 VIDALIA 57 77 62 77 / 10 10 20 100 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17/39 LONG TERM....01 AVIATION...39
Hazardous weather outlook, Jan 28, 2:39 PM EST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 239 PM EST MON JAN 28 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 239 PM EST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AREAS OF FOG ARE EXPECTED TUESDAY MORNING. ...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT... DISCUSSION... AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT ARE EXPECTED TO PUSH ACROSS THE REGION BY MIDWEEK. INSTABILITY AND WIND SHEAR VALUES APPEAR SUFFICIENT TO SUPPORT THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS ON WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. STRONG UPPER LEVEL SUPPORT SUGGESTS A FEW STORMS COULD BE SEVERE. DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. A WEAK SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY AND EXTREME NORTH GEORGIA THURSDAY NIGHT AND EARLY FRIDAY. WITH THE COLD AIR MASS IN PLACE...EVEN WITH LIMITED MOISTURE...SNOW FLURRIES ARE STILL POSSIBLE. NO ACCUMULATIONS ARE EXPECTED. SNOW FLURRIES ARE POSSIBLE AGAIN SUNDAY MORNING AS A SECOND SYSTEM MOVES THROUGH THE TENNESSEE VALLEY. NO ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:19 AM EST | Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Cobb, Dade and 18 more | 43 hr |
| Jan 29, 4:36 AM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 29 more | 5 hr |
| Jan 29, 3:43 PM EST | High Wind Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 23 hr |
| Jan 29, 3:43 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 48 hr |
Nearby
High Wind Watches in Georgia, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.